Cases reported "Recurrence"

Filter by keywords:



Filtering documents. Please wait...

1/166. Recurrent pericardial effusion due to gunshot wound of the heart in a hemodynamically stable child--a case report.

    A 12-year-old girl presented with recurrent pericardial effusion due to firearm pellet injury to the left ventricle. The pellet was localized by two-dimensional echocardiography within the left ventricular apical wall. Since the patient was asymptomatic, left ventriculotomy was avoided to extract the pellet and only pericardial tube drainage was carried out. A slightly elevated blood lead level of the patient was alarming for potential subsequent lead poisoning due to retained pellets.
- - - - - - - - - -
ranking = 1
keywords = effusion
(Clic here for more details about this article)

2/166. Treatment of a symptomatic posterior fossa subdural effusion in a child.

    We describe the first observation of a child with a posterior fossa subdural effusion with secondary hydrocephalus and tonsillar herniation. We diagnosed this entity in a 14-month-old girl with no history of trauma or coagulation disorder. The patient presented in our emergency department with opisthotonus and raised intracranial pressure resulting from supratentorial hydrocephalus. An emergency ventriculo-peritoneal shunt was placed, which resolved the symptoms only temporarily. Eventually external drainage of the subdural fluid was performed. The collection gradually disappeared, and both the external subdural shunt and the ventriculo-peritoneal shunt were removed. The patient made a complete neurological recovery. We review the physiopathology and treatment of subdural effusions in general, and propose some guidelines for the management of symptomatic effusions occurring in the posterior fossa in particular.
- - - - - - - - - -
ranking = 1.4
keywords = effusion
(Clic here for more details about this article)

3/166. Takayasu's arteritis accompanied with massive pericardial effusion--a case report.

    A 40-year-old woman who had been treated for Takayasu's arteritis was admitted to the hospital with fever, fatigue, malaise, and severe chest pain. Computed tomography of the chest demonstrated massive pericardial effusion and bilateral pleural effusion. In laboratory data, the c-reactive protein was high at 22.0 mg/dL, and erythrocyte sedimentation rate was also high at 80 mm/hr. The diagnosis was pericarditis with a recurrence of the systemic inflammatory process of Takayasu's arteritis. The patient was treated with methylprednisolone pulse therapy. Her massive pericardial effusion disappeared without pericardiocentesis.
- - - - - - - - - -
ranking = 1.4
keywords = effusion
(Clic here for more details about this article)

4/166. Recurrent pericardial effusion: the value of polymerase chain reaction in the diagnosis of tuberculosis.

    A 23 year old army man presented with progressive dyspnoea and was found to have a massive pericardial effusion. Despite extensive investigations the cause remained elusive, until samples were sent for polymerase chain reaction (PCR). This case was unusual for several reasons and is a reminder of the atypical way in which tuberculosis infection can present and how a high index of suspicion should be maintained. It shows the importance of molecular biological advances in providing simple and rapid methods for arriving at the correct diagnosis, by way of nucleic acid probes and polymerase chain reaction.
- - - - - - - - - -
ranking = 1
keywords = effusion
(Clic here for more details about this article)

5/166. Pericardial tamponade and massive pleural effusion complicating orthotopic heart transplantation.

    Pericardial and pleural effusions occur commonly after open cardiac procedures. However, the combination of tamponade and massive pleural effusion is not often observed. We present a case of such a patient who received an orthotopic heart transplant in a setting of previously diagnosed systemic sarcoidosis. Treatment ultimately required the creation of a pericardial window and chemical pleurodesis.
- - - - - - - - - -
ranking = 1.2
keywords = effusion
(Clic here for more details about this article)

6/166. Recurrent cardiac tamponade treated using a pericardio-venous shunt.

    A 49-year-old woman was admitted because of recurrent cardiac tamponade. She had undergone radical mastectomy and radiotherapy for left breast cancer four years previously. In the following two years, she felt short of breath on exertion due to cardiac tamponade. Repeated conservative therapy with diuretics and pericardial drainage were ineffective in terminating pericardial effusion. The therapeutic procedure of a pericardio-venous shunt was then employed and was effective for improving the recurrent symptoms.
- - - - - - - - - -
ranking = 0.2
keywords = effusion
(Clic here for more details about this article)

7/166. Sclerotomy in uveal effusion syndrome.

    PURPOSE: To report visual and anatomic outcomes after modified scleral surgery in patients with uveal effusion syndrome with retinal and choroidal detachment. methods: In five eyes of four patients with retinal and choroidal detachment and uveal effusion syndrome due to nanophthalmos, we performed pars plana full-thickness unsutured sclerotomies without sclerectomy. RESULTS: In all cases, uveal effusion with choroidal and retinal detachment resolved within 3 weeks, and all patients showed improved vision. The functional and anatomic results remained stable for over 2 years. CONCLUSIONS: Uveal effusion syndrome that is refractory to medical treatment (high-dose systemic corticosteroids) can be managed effectively by pars plana full-thickness unsutured sclerotomy without sclerectomy.
- - - - - - - - - -
ranking = 1.6
keywords = effusion
(Clic here for more details about this article)

8/166. Pedal (99m)Tc-sulfur colloid lymphoscintigraphy in primary isolated chylopericardium.

    Primary isolated chylopericardium is a rare disorder in which chylous fluid accumulates in the pericardial space. In this case report of a 61-year-old man with chylopericardium, pedal (99m)Tc-sulfur colloid (SC) lymphoscintigraphy was performed after emergent pericardiocentesis, and when there was a recurrent massive pericardial effusion. The results showed that (99m)Tc-SC lymphoscintigraphy can clearly reveal the lymphodynamics in patients with primary isolated chylopericardium. This noninvasive investigation is valuable and can be easily performed either before or after pericardiocentesis.
- - - - - - - - - -
ranking = 0.2
keywords = effusion
(Clic here for more details about this article)

9/166. Transjugular intrahepatic portosystemic shunt for recurrent hepatic hydrothorax.

    For many years, pleural effusions have been recognized as a complication of cirrhosis, occurring in approximately 5.5% of patients. Recent studies have confirmed that small defects in the diaphragm allow for passage of ascitic fluid into the pleural space. Successful management of these patients is challenging, as many of the treatment options can be associated with increased morbidity. The initial treatment should focus on eliminating and preventing the recurrence of ascites with diuretics and water and salt restriction. For those patients who do not respond medically, more invasive techniques have been used including serial thoracentesis, chest tube placement, chemical pleurodesis, and peritoneovenous shunts. We present a patient with recurrent pleural effusions secondary to hepatic cirrhosis who was unsuccessfully treated medically, and subsequently treated with thoracentesis, chest tube drainage and pleurodesis, with ultimate resolution after transjugular intrahepatic portosystemic shunt placement.
- - - - - - - - - -
ranking = 0.4
keywords = effusion
(Clic here for more details about this article)

10/166. Retinoic acid syndrome induced by arsenic trioxide in treating recurrent all-trans retinoic acid resistant acute promyelocytic leukemia.

    arsenic Trioxide (As2O3) is an effective agent for treating acute promyelocytic leukemia achieving a complete remission rate of about 60% to 90%. It is similar to all-trans retinoic acid (ATRA) when treating acute promyelocytic leukemia (APL), because both agents have limited side effects compared to conventional chemotherapy, although the treatment period is more prolonged. During treatment, both agents may induce leukocytosis, and in patients taking ATRA, leukocytosis appears to be related to the development of retinoic acid syndrome (RAS). We report here a case of APL treated with ATRA in combination with chemotherapy 3 years earlier. During treatment, an episode of RAS with fever, edema, pericardiac effusion etc. was encountered. Recently, she had a relapse of leukemia, and As2O3 therapy was used. leukocytosis developed again, and symptoms of fever, skin rash, edema resembling a RAS also developed, which was quickly relieved by steroid administration in a manner resembling response to RAS.
- - - - - - - - - -
ranking = 0.2
keywords = effusion
(Clic here for more details about this article)
| Next ->


Leave a message about 'Recurrence'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.